Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Acne, missed periods. Using doxicyclin, taken progestin-only contraceptives. Due to hormonal imbalance?

My 19 yr. old daughter has recently, within the last 4 months developed acne all over her face. SHe has been taking Doxicyclin and uses a topical - Duac. Since she has had little problems with her skin since 9th grade, do you think this could be hormonal . She also went on an Progestin-only contraceptives in June, went off of it in November and has not gotten her period since June. Do you think her acne is caused by a hormonal imbalance? Thanks!
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hello dear, acne can be related to hormones. usually progesterones have aprotective effect and hence they are used in treatment.
since she has taken progesterone for 5 months missing one or two periods is completly normal.
usually it takes 3 months to regain back periods. so dont worry at all.
thank u
Answered: Sat, 5 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor